MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 MIT SA20 U.DISTALEM KATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 MIT SA20 U.DISTALEM KATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX420T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx420t) was implanted during an abdominal shunt surgical procedure performed on (b)(6) 2022.According to the complainant, the shunt system was believed to be blocked.Reportedly, a post operative re-examination found that the patient's cerebrospinal fluid was not able to be shunted out.Therefore, the patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Same event as medwatch # 3004721439-2022-00259.
 
Additional Manufacturer Narrative
Manufacturing and quality control data.The progav® 2.0 shunt system was manufactured by a qualified employee on february 2022.Deviations during assembly did not occur.The product was finally tested as article fx420t and released for packaging and sterilization and was sterilized by miethke.The progav® 2.0 has a normal pressure range of 0 to 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10, 15 and 20 cmh2o, and were found to meet specifications.The valve was pre-adjusted to 20 cmh2o in accordance with the specification.The shuntassistant® has a fixed pressure of 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at a fixed pressure of 20 cmh2o, and were found to meet range the tolerances.All tested parameters were assessed according to specifications.Visual inspection: the following observations were made during the visual inspection: deposits on the product.Permeability test: the test showed that the progav® 2.0 shunt system is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav® 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 9,21 cmh2o.This is within the specified tolerance of 11 cmh2o ± 3 cmh2o.An applied pressure of 11 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 11 cmh2o ± 3 cmh2o.Additionally, the shuntassistant® was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o -2/+4 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant® had a pressure of 19,25 cmh2o.This is within the specified tolerance of 20 cmh2o -2/+4 cmh2o.Adjustability test: the progav® 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav® 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valves, deposits were not found in both valves.For more detailed visibility, the proteins/deposits in progav® 2.0 shunt system were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].After coloring, no deposits were visible either.Results: based on our investigation results, we cannot detect a blockage in the shunt system at time of investigation.Both valves operated within specifications.The cause of the aforementioned functional impairment is not known to us at the time of the examination.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).

Brand Name
PROGAV 2.0 MIT SA20 U.DISTALEM KATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15320476
Report Number3004721439-2022-00258
Device Sequence Number12138880
Product Code JXG
UDI-Device Identifier04041906136628
UDI-Public4041906136628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX420T
Device Catalogue NumberFX420T
Device Lot Number20057678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexUnknown